MAUDE Adverse Event Report: KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM

KARL STORZ SE & CO. KG SCISSORS, POINTED, 5 FR., 34 CM
Model Number 26159SHW
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
According to the information received, the patient was scheduled for hysteroscopic surgery (hsk).However, the procedure proved to be difficult as it could not be performed with the bipolar resectoscope.It was therefore necessary to use hsk scissors.We had two of these instruments in our inventory, and the surgeon needed the second hsk scissors for another procedure on the same day.The hsk scissors used initially worked perfectly, but one of the scissor arms suddenly came loose during the procedure.Despite an intensive search, the broken part could no longer be found, either in the irrigation system, on the floor or elsewhere.To be on the safe side, the patient was x-rayed and no foreign body was found.As a result, the procedure was discontinued.The original findings were still present and, as things stand, the patient is to be operated on again at the campus at a later date.Due to the fact that the procedure was aborted, the original findings are still present and the patient is to be operated on again at a later date, the case is classified as reportable.
 
Additional Manufacturer Narrative
Additional information is provided in section b3, b5, and section d9.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
New information was provided that the surgery date is (b)(6) 2025.
 
Additional Manufacturer Narrative
The product was returned on 14-aug-2025.The investigation of the product was completed on 11-dec-2025.The item subject to complaint was investigated in connection with the situation described by the customer.The visual inspection of the returned item determined that the malfunction was caused by a fracture in the weld seam at the transition between the shaft and the scissors.This fracture prevented the scissor blades from opening; however, no component was detached from the instrument.Corrosion was observed on the pull rod and in the weld seam area, which is considered a contributing factor.This corrosion may have resulted from inadequate preparation or insufficient drying processes.Furthermore, excessive mechanical stress during use cannot be excluded as an additional influence.Manufacturing-related aspects, such as the application of supplementary material during welding, may also have played a role.Given the number of potential contributing factors, the precise root cause cannot be conclusively identified.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
SCISSORS, POINTED, 5 FR., 34 CM
Common Device Name
SCISSORS, POINTED, 5 FR., 34 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key22840325
Report Number9610617-2025-01388
Device Sequence Number15765597
Product Code GCJ
UDI-Device Identifier04048551094471
UDI-Public04048551094471
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26159SHW
Device Catalogue Number26159SHW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer08/13/2025
12/11/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/09/2025
12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown